Arthralgias can certainly be a side effect of some Chemotherapy Drugs. I suppose the joint pain you are experiencing could be from another cause and this might be explored by a Specialist in the field. There are many conditions that do cause joint pain. Regards ....
A first very simple thing I would do is have my Vit D level checked. The only reason I am bringing this up, although it does sound silly to think that below normal Vit. D levels could cause such serious symptoms is because of the experience I had. Severe joint pain in the knee and later also in the fingers. The knee thing turned out to be ostenecrosis where the femur of my right leg was dying.
now I think this was all caused by the Tamoxifen, but what matters is that my vit D was very, very low, and it is in many people with cancer and bc. After I found supplements that were effective, and the D normalized, my leg and knee went back to normal. it just started one day without any injury or provocation and it stopped the same way.
So whatever it's worth, KAT
I had surgery then chemo... and I am having severe problems with joint pain now. How did they find that your femur was dying?? I have pain in my left knee femur area but when I had cancer they found a bone growth of somekind that they said was not cancer. Bone scans show stablity in that area but more uptake in the T6-7 and rib area on the right side. I have been taking 2000 IU of vit D my drs request. I was taking oxycodone for the pain but that was not effective any longer. Now I am using Lidoderm patches.... (3) a day for pain control. I cut them and place them on my sore areas ( ribs, T 6-7, left knee, lower back and lately left elbow) of my body and can leave on for 12 hrs.
I am really getting fustrated with the pain but I have to keep moble with PT and the WII fit. thanks for any input on this problem ...
slee, it would be better if you ask in a separate post for yourself, because posting under someone else's link doesn't usually generate an answer or alert readers to you?
Briefly, to answer your question, the pain was so severe, I was sure I had bone mets, as I could not think of anything else that would hurt as much and/or show up at that time.
my oncologist was reluctant to do any testing as he said it didn't sound like bone mets and that they did not hurt that much. So I went to my PCP and had x-ray and a test for blood clots in the leg and both were negative. I received a note in the mail with a smiley face on it like I should be happy that all this was just faking on my part?
Finally, and every moment was agony, so every day waiting seemed like weeks, a bone scan was granted and it showed a huge light-bulb type of thing around the knee. then I had an MRI which showed the femur towards the knee dying and the bone marrow was swollen, and a huge cyst behind my knee. Kat